Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 16, 2005, 9:12 AM CDT for Live Oak County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2005, 9:12 AM CDT (14:12 UTC)
- Expired
- Jul 16, 2005, 11:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 101 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1479 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 161416
FFWCRP
TXC297-161615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
912 AM CDT SAT JUL 16 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LIVE OAK COUNTY IN TEXAS
* UNTIL 1115 AM CDT
* AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAINFALL HAS OCCURRED
ACROSS NORTHERN LIVE OAK COUNTY THIS MORNING. WITH SOILS ALREADY
SATURATED FROM THE HEAVY RAINFALL ON FRIDAY...ADDITIONAL RAINFALL
WILL CREATE FLASH FLOODING PROBLEMS FOR STREAMS AND LOW-LYING ROADS.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...GEORGE WEST...THREE RIVERS...CHOKE CANYON...NELL...
OAKVILLE...RAY POINT...SIMMONS AND WHITSETT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2829 9833 2831 9834 2860 9834 2878 9810
2869 9801 2867 9808 2864 9809 2824 9786
2822 9833
$$
94What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:47 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 16, 4:47 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 447 AM CDT SAT JUL 16 2005 .SHORT-TERM (TODAY THROUGH SUNDAY)...UPPER LOW REMAINS ELONGATED OVER THE CENTRAL PART OF THE STATE THIS MORNING WITH STRONGER S/W MOVING JUST EAST OF THE BIG BEND REGION NOW. COPIOUS MOISTURE IN PLACE ALONG WITH DISCERNIBLE BOUNDARY STRETCHED FROM NEAR HBV TO NORTH OF RKP IS HELPING TO INITIATE SHOWER/TSTM ACTIVITY EARLY THIS MORNING. ADDITIONAL SHOWERS/TSTMS CONTINUE TO DEVELOP SOUTH OF CRP IN AREA OF GOOD MOISTURE CONVERGENCE. WITH UPPER LOW STILL OVERHEAD AND DECENT H25 DIVERGENCE GIVEN THIS TIME OF YEAR...WILL MAINTAIN HIGH POPS ACROSS THE REGION FOR TODAY. ACTIVITY WILL PERSIST THROUGH THE MORNING...WITH ADDITIONAL THUNDERSTORMS EXPECTED TO DEVELOP FARTHER INLAND LATER TODAY WITH THE HELP OF SOME HEATING IN THE UNCAPPED ENVIRONMENT. AS WITH THE PREVIOUS FEW DAYS...A FEW STORMS COULD BRIEFLY REACH SEVERE LIMITS...BUT THE MAIN THREAT WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL AND WILL MENTION THIS IN THE ZONES AND HWO. ALTHOUGH FFG VALUES HAVE COME DOWN...AREAS THAT SAW HEAVY RAINFALL ON THURSDAY GOT A BREAK YESTERDAY...SO THINK THAT MOST OF THE ACTIVITY WILL CONTINUE TO REMAIN SCATTERED ENOUGH IN COVERAGE AT ANY GIVEN TIME TO PRECLUDE THE NEED FOR A FLASH FLOOD WATCH. UPPER LOW WILL BEGIN TO MOVE TO THE WEST LATER TONIGHT AND WILL KEEP HIGHEST POPS OUT WEST FOR TONIGHT. UPPER RIDGING WILL BEGIN TO MOVE BACK IN TOMORROW AFTERNOON...BUT MOISTURE AND AFTERNOON HEATING WILL BE ENOUGH TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS ONCE AGAIN. && .LONG-TERM (SUNDAY NIGHT THROUGH FRIDAY)...CONCUR WITH THE GFS/NAM THAT THE UPPER TROUGH WL DISSIPATE AS AN UPPER RIDGE INFLUENCES THE REGION. YET...ANTICIPATE ISOLD CONVECTION THROUGH MONDAY NGT OWING TO LOCAL FORCING/LINGERING MOISTURE/INSTABILITY. BASED ON THE MOST RECENT HNC TRACK OF EMILY...TROPICAL STORM CONDITIONS WL LIKELY DEVELOP TUESDAY AFTN AND CONTINUE THROUGH WED AFTN. WL INCREASE POPS ACCORDINGLY AND REMOVE THUNDER DRG THAT PERIOD. AFTER EMILY MOVES AWAY...THE UPPER RIDGE IS EXPECTED TO DOMINATE. YET...EXPECT LOCALLY-GENERATED ISOLD/SCT CONVECTION THU/FRI OWING TO LINGERING TROPICAL MOISTURE/INSTABILITY. && .PRELIMINARY POINT TEMP/POPS CORPUS CHRISTI 091 077 094 077 094 / 70 40 40 20 20 VICTORIA 089 075 093 075 096 / 70 30 50 20 20 LAREDO 097 077 103 079 103 / 60 50 30 20 10 ALICE 094 075 097 075 101 / 60 40 40 20 20 ROCKPORT 089 079 091 080 090 / 70 30 50 20 20 COTULLA 096 074 099 076 101 / 70 50 40 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && 91/DUNN...SHORT-TERM 87...LONG-TERM
Hazardous weather outlook, Jul 16, 5:50 AM CDT, 3 hours 22 minutes before
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
In the hours before
Special weather statement, Jul 16, 4:05 AM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 405 AM CDT SAT JUL 16 2005 TXZ244-160930- SAN PATRICIO- 405 AM CDT SAT JUL 16 2005 ...STRONG THUNDERSTORM OVER WESTERN SAN PATRICIO COUNTY... AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF EDROY...OR 10 MILES SOUTHEAST OF MATHIS...MOVING NORTH AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND TORRENTIAL RAINFALL. DUNN
Special weather statement, Jul 16, 6:15 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 615 AM CDT SAT JUL 16 2005 TXZ234-161215- VICTORIA- 615 AM CDT SAT JUL 16 2005 ...STRONG THUNDERSTORM OVER VICTORIA COUNTY... AT 610 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DACOSTA...OR 8 MILES SOUTHEAST OF VICTORIA...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING. PEOPLE IN EASTERN VICTORIA COUNTY...INCLUDING THE CITY OF TELFERNER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DUNN
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.